Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 2005, 5:55 AM CDT for Greene County, Lawrence County, Newton County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2005, 5:55 AM CDT (10:55 UTC)
- Expired
- Sep 15, 2005, 11:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, MO, Lawrence County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 6:00 AM CDT | FLASH FLOOD | Neosho, MO | FARM ROAD 146 FLOODED ALONG WILSONS CREEK IN WESTERN PORTION OF SPRINGFIELD. SEVERAL OTHER ROADS HAVE MINOR OR MODERATE FLOODING. |
| Sep 15, 6:00 AM CDT | FLASH FLOOD | Springfield, MO | FARM ROAD 146 FLOODED ALONG WILSONS CREEK IN WESTERN PORTION OF SPRINGFIELD. SEVERAL OTHER ROADS HAVE MINOR OR MODERATE FLOODING. |
| Sep 15, 6:00 AM CDT | FLASH FLOOD | Springfield, MO | FARM ROAD 146 FLOODED ALONG WILSONS CREEK IN WESTERN PORTION OF SPRINGFIELD. SEVERAL OTHER ROADS HAVE MINOR OR MODERATE FLOODING. |
| Sep 15, 6:00 AM CDT | FLASH FLOOD | Springfield, MO | FARM ROAD 156 FLOODED ALONG WILSONS CREEK IN WESTERN PORTION OF SPRINGFIELD. SEVERAL OTHER ROADS HAVE MINOR OR MODERATE FLOODING. |
| Sep 15, 6:58 AM CDT | FLASH FLOOD | Springfield, MO | SECTIONS OF WILSON'S CREEK AND SOUTH CREEK ARE FLOODING IN AND AROUND THE SPRINGFIELD AREA. NUMEROUS CITY ROADS ARE FLOODING AND BECOMING IMPASSABLE. |
| Sep 15, 7:20 AM CDT | FLASH FLOOD | Neosho, MO | NEWTON COUNTY CENTRAL DISPATCH REPORTED NUMEROUS FLOODED ROADS WITHIN AND NEAR THE COMMUNITY OF NEOSHO THAT HAVE BEEN IMPASSABLE TO MOTORISTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 151053
FFWSGF
MOC077-109-145-151645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 AM CDT THU SEP 15 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI.
LAWRENCE COUNTY IN SOUTHWEST MISSOURI.
NEWTON COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 1145 AM CDT.
* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA...OR
MOVING INTO THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN ONE
AND THREE INCHES OF RAIN FELL IN THE WARNED AREA SINCE EARLIER
THIS MORNING. IN ADDITION...FLOODING WAS REPORTED IN THE NEOSHO
AREA AND SOME ROADS ARE WILL LIKELY BE CLOSED IN THE NEXT HOUR.
THE WARNING IS AN UPGRADE TO THE URBAN AND SMALL STREAM FLOOD
ADVISORY FOR GREENE AND NEWTON COUNTIES. IN ADDITION...LOCAL
STREAMS AROUND THE SPRINGFIELD AREA INDICATED A RISE OF THREE TO
EIGHT FEET ALONG WILSON CREEK AND SOUTH CREEK SINCE EARLY THIS
MORNING. THESE CREEKS WILL LIKELY BE RUNNING HIGH THROUGH THE
MORNING.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3737 9314 3713 9326 3693 9401 3677 9409
3674 9463 3702 9461 3705 9408 3726 9407
$$
JLT4 follow-up statements
000
WGUS73 KSGF 151208
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT THU SEP 15 2005
MOC077-109-145-151645-
GREENE MO-LAWRENCE MO-NEWTON MO-
704 AM CDT THU SEP 15 2005
...FLASH FLOOD WARNING CONTINUES FOR GREENE...LAWRENCE AND NEWTON
COUNTIES UNTIL 1145 AM CDT...
AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM THE
SPRINGFIELD AREA WEST INTO EASTERN LAWRENCE COUNTY. THIS HEAVY
RAINFALL WILL CONTINUE TO MOVE THROUGH THE SPRINGFIELD AREA AND
SOUTHERN GREENE COUNTY THROUGH 8 AM.
RAINFALL RATES OF UP TO AN INCH PER HOUR WILL CONTINUE AFFECT
SOUTHERN GREENE COUNTY THROUGH 8 AM.
NUMEROUS ROADS HAVE BEEN REPORTED IN THE SPRINGFIELD AREA. FLOODING
HAS ALSO BEEN REPORTED IN THE CITY OF NEOSHO.
THE HEAVY RAIN WILL OVERWHELM URBAN DRAINAGE IN THE CITIES OF
SPRINGFIELD AND NEOSHO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN
LAT...LON 3737 9314 3713 9326 3693 9401 3677 9409
3674 9463 3702 9461 3705 9408 3726 9407
$$
DSA000
WGUS73 KSGF 151338
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT THU SEP 15 2005
MOC077-109-145-151645-
GREENE MO-LAWRENCE MO-NEWTON MO-
834 AM CDT THU SEP 15 2005
...FLASH FLOOD WARNING CONTINUES FOR GREENE...LAWRENCE AND NEWTON
COUNTIES UNTIL 1145 AM CDT...
AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE HEAVIEST RAINFALL HAS MOVED EAST OF THE WARNED AREA.
HOWEVER...LAW ENFORCEMENT OFFICIALS IN NEWTON AND GREENE COUNTIES
HAVE OBSERVED SEVERAL FLOODED ROADS THIS MORNING THAT HAVE BECOME
IMPASSABLE TO MOTORISTS. THEREFORE THE FLASH FLOOD WARNING
CONTINUES UNTIL 1145 AM CDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
LAT...LON 3737 9314 3713 9326 3693 9401 3677 9409
3674 9463 3702 9461 3705 9408 3726 9407
$$
CRAMER000
WGUS73 KSGF 151633
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 AM CDT THU SEP 15 2005
MOC077-109-145-151627-
GREENE MO-LAWRENCE MO-NEWTON MO-
1133 AM CDT THU SEP 15 2005
...THE FLASH FLOOD WARNING THAT IS IN EFFECT FOR GREENE...LAWRENCE
AND NEWTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 1145 PM...
SEVERAL LAW ENFORCEMENT AGENCIES HAVE REPORTED THAT EXCESS RUNOFF
FROM THIS MORNINGS HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3737 9314 3713 9326 3693 9401 3677 9409
3674 9463 3702 9461 3705 9408 3726 9407
$$
CRAMER000
WGUS73 KSGF 151635
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CDT THU SEP 15 2005
MOC077-109-145-151645-
GREENE MO-LAWRENCE MO-NEWTON MO-
1135 AM CDT THU SEP 15 2005
...THE FLASH FLOOD WARNING THAT IS IN EFFECT FOR GREENE...LAWRENCE
AND NEWTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 1145 PM...
SEVERAL LAW ENFORCEMENT AGENCIES HAVE REPORTED THAT EXCESS RUNOFF
FROM THIS MORNINGS HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3737 9314 3713 9326 3693 9401 3677 9409
3674 9463 3702 9461 3705 9408 3726 9407
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:10 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 15, 3:10 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT THU SEP 15 2005 .DISCUSSION... FIRST WAVE OF CONVECTION MAKING ITS WAY THROUGH THE FORECAST AREA...AND HAVE MADE SOME ADJUSTMENTS FOR THIS IN THE SHORT TERM GRIDS. CONVECTION IS ELEVATED...AND IS MOVING AT A NICE CLIP AS LEAD SHORTWAVE MOVES ENE THROUGH THE AREA AHEAD OF THE STRONGER SHORTWAVE NOW OVER WESTERN KS. FIRST AREA OF RAIN MAY CLEAR A GOOD CHUNK OF THE CWA BEFORE 1200 GMT. NEXT AREA OF RAIN ASSOCIATED WITH STRONG SHORTWAVE OVER WESTERN KS WILL MOVE THROUGH THE AREA TODAY...EXITING THE AREA LATE THIS AFTERNOON AND THIS EVENING. HAVE CATEGORICAL RAIN CHANCES IN MOST...IF NOT ALL AREAS...TAPERING THE RAIN OFF FROM SW-NE THIS AFTERNOON AND EARLY TONIGHT. HEAVY RAIN AND POSSIBLE FLOODING THE MOST OBVIOUS CONCERN IN THE NEAR TERM. STRONGLY DIFFLUENT FLOW ALOFT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET IS COUPLED WITH DEEP MOISTURE (PROGGED PRECIPITABLE WATER VALUES OF 1.8-1.9). LOOKS AS THOUGH HEAVIEST RAIN WILL OCCUR THIS MORNING ALONG AND AHEAD OF THE 850MB LOW TRACK ON THE MO OZARK PLATEAU WHERE ISENTROPIC LIFT WILL BE MAXIMIZED. POINT SOUNDINGS STILL INDICATE SOME MODEST ELEVATED INSTABILITY...BUT THAT DECREASES WITH TIME THIS MORNING. PREVIOUS THINKING HAS BEEN THAT WITH RECENT GENERALLY DRY CONDITIONS OVER THE REGION...NOT TO GO WITH A FLOOD WATCH...HOWEVER...STARTING TO RETHINK THIS FOR TODAY. AT THE VERY LEAST WILL MENTION HEAVY RAIN IN THE ZONE FORECAST AND HAZARDOUS WEATHER OUTLOOK. MAY TAKE A WHILE FOR LOW CLOUDS TO CLEAR IN THE WAKE OF THE UPPER SYSTEM TONIGHT. CLEARING SHOULD OCCUR OVER WESTERN PORTIONS OF THE CWA TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION AHEAD OF 500MB FLAT RIDGE. HAVE PUT FOG IN THE FORECAST FOR THE WESTERN MO/SOUTHEAST KS. WILL ALSO MENTION SOME THE CHANCE OF SHALLOW RADIATION FOG AGAIN FRIDAY NIGHT WITH SURFACE HIGH OVER EASTERN MO. ADJUSTED TEMPERATURES DOWN FROM PREVIOUS FORECAST FOR THE NEXT COUPLE OF DAYS...BUT WARM WEATHER WILL RETURN OVER THE UPCOMING WEEKEND AS FLAT UPPER LEVEL RIDGE BUILDS INTO THE AREA AND LOW LEVEL WARM ADVECTION KICKS IN. ZONAL FLOW WILL REMAIN IN PLACE OVER THE REGION INTO EARLY NEXT WEEK. BOTH THE NAM AND AND THE GFS DEVELOP A LEE SIDE LOW OVER THE CENTRAL HIGH PLAINS OVER THE WEEKEND WITH DECENT ISENTROPIC UPGLIDE MOVING INTO THE AREA LATE SATURDAY AND SUNDAY WITH THE APPROACH OF THE NEXT SURFACE FRONT. LOW LEVEL MOISTURE NOT OVERLY ABUNDANT LATE SATURDAY...BUT WILL CONTINUE TO GO WITH LOW RAIN CHANCES FOR THE NORTHERN CWA LATE IN THE UPCOMING WEEKEND. DSA && .AVIATION... 06Z TAFS...SHORT TERM CONCERNS DEAL WITH ONGOING CONVECTION ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. CEILINGS AND VISIBILITIES WILL BE IFR AT TIMES...ESPECIALLY THE NEXT FEW HOURS AS THE COMPLEX MOVES EASTWARD. ADDITIONAL DEVELOPMENT ACROSS CENTRAL OKLAHOMA AND CENTRAL KANSAS WILL BEGIN TO AFFECT PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS THIS MORNING. HAVE KEPT MVFR/IFR CONDITIONS THROUGHOUT THE DAY DUE TO THE PERSISTENT LOW LCL AND LIFT ACROSS THE REGION. LATER SHIFTS WILL NEED TO RE-EVALUATE FOG POTENTIAL OVERNIGHT. JLT && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 15, 4:50 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT THU SEP 15 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 450 AM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. AN AREA OF HEAVY RAIN PRODUCING THUNDERSTORMS MOVED THROUGH THE REGION DURING THE PREDAWN HOURS. ANOTHER STORM SYSTEM OVER KANSAS AND OKLAHOMA WILL ALSO MOVE THROUGH SOUTHEAST KANSAS AND CENTRAL AND SOUTHERN MISSOURI THIS MORNING. AREAS OF FLOODING WILL LIKELY DEVELOP THROUGH THE EARLY AFTERNOON HOURS...ESPECIALLY IN COUNTIES ALONG AND SOUTH OF A GIRARD KANSAS TO ELDON LINE. A FLOOD WATCH IS IN AFFECT FOR MUCH THE AREA THROUGH 1 PM. WHILE ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT ALONG THE ARKANSAS STATE LINE...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. AREAS OF FOG WILL BE POSSIBLE IN WESTERN MISSOURI AND SOUTHEAST KANSAS TONIGHT AND EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FOG WILL ALSO BE POSSIBLE FRIDAY NIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...PLEASE RELAY RAINFALL REPORTS AND LOCATIONS AND SEVERITY OF FLOODING...IF IT SHOULD OCCUR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 10:24 AM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.